MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. RECON; SUPPORT CATHETER

BARD PERIPHERAL VASCULAR, INC. RECON; SUPPORT CATHETER
Catalog Number SCCTO110T
Medical Device Problem Codes Entrapment of Device (1212); Material Frayed (1262); Retraction Problem (1536); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
8.16 h10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 09/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during a recanalization procedure in the tibioperoneal trunk, the support catheter was allegedly found to be lodged and would not advance to remove from the patient¿s peroneal artery with the catheter.It was further reported that the tip of the support catheter allegedly got frayed and a part got stuck in the patient's vessel wall.Reportedly, the catheter was removed with difficulty and a dissection was occurred to remove the device and additional procedure to taper and close the lesion was required.The current status of the patient is unknown.
 
Event or Problem Description
It was reported that during a recanalization procedure in the tibioperoneal trunk, the support catheter was allegedly found to be lodged and would not advance to remove from the patient¿s peroneal artery with the catheter.Reportedly, the device was removed from the body with extreme difficulty.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as malfunction.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 09/2025), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 6fr recon support catheter loaded onto a crosser iq was returned for evaluation.During visual evaluation, hub of the support catheter was detached.Also, the distal tip of catheter and sheath was observed to be buckled/bunched.No functional test was performed.Based on the findings, the investigation is confirmed for the material deformation due to distal tip of catheter and sheath was observed to be buckled/bunched and the investigation is also confirmed for the detachment issue due to hub of the support catheter was detached.However, the investigation is inconclusive for the reported retraction issue as the condition of use cannot be replicated in the laboratory condition.A definitive root cause for the reported retraction problem and identified material deformation and detachment issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 09/2025), g3, h2, h6 (device) h11: h6 (method, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
RECON
Common Device Name
SUPPORT CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17485878
Report Number2020394-2023-00572
Device Sequence Number7246137
Product Code DQY
UDI-Device Identifier00801741201301
UDI-Public(01)00801741201301
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K203275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSCCTO110T
Device Lot NumberGFGW2087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/09/2023
11/06/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date09/04/2023
11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale